Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I take a Break from Meds?
Apr 1, 2005

Thanks for the great resource!

I've been positive for 5 years and currently (past 3 years) take Kaletra, Viriad, Videx, and AndroGel. I find most bothersome the residual shingles pain, diarreah, fatigue, depression (citalopram), anxiety (lorazipam), and some blurred vision from "enlarged optic nerves" there are other, more tolerable, side affects.

My CD-4 count is 490 and my viral load is <500, it always has been between 200-500 while I am on meds. I would like to take a break from meds to make school more manageable but have been told that because my CD-4 count was at 200 prior to treatment it is not recommended and if I do, the next treatment may not have optimal results. I have resistance only to the first drug I was on, Combivir, which was discontinued due to liver problems, which have since resolved.

Response from Dr. Henry

I am not comfortable recommending stopping HIV Meds for persons with a nadir (lowest before therapy) CD4 count of 200 or less due to concern about rapid return to that level (putting a patient at risk for AIDS-related problems)and lack of data about ability to recover CD4 count a second time. Your HIV specialist may be able to offer sugggestions about changing your HIV regimen to one which perhaps could be simpler or have fewer side effects. KH



Previous
cryptococcal meningitis Resistant to Protease Inhibitors
Next
Viread and urinary problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement